Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 12, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 5, 2020, 2:51 AM PDT for White Pine County, Nevada. It took effect at Jun 5, 2020, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2020, 2:51 AM PDT (09:51 UTC)
- In effect from
- Jun 5, 2020, 2:00 PM PDT
- Expired
- Jun 5, 2020, 9:08 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3667 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
088 WWUS75 KLKN 050951 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 251 AM PDT Fri Jun 5 2020 NVZ035-060100- /O.NEW.KLKN.WI.Y.0012.200605T2100Z-200606T0600Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 251 AM PDT Fri Jun 5 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine County. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. The strongest winds are expected in the evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
2 follow-up statements
958 WWUS75 KLKN 052121 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 221 PM PDT Fri Jun 5 2020 NVZ035-060600- /O.CON.KLKN.WI.Y.0012.000000T0000Z-200606T0600Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 221 PM PDT Fri Jun 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine County. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. The strongest winds are expected in the evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
281 WWUS75 KLKN 060408 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 908 PM PDT Fri Jun 5 2020 NVZ035-060515- /O.CAN.KLKN.WI.Y.0012.000000T0000Z-200606T0600Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 908 PM PDT Fri Jun 5 2020 ...WIND ADVISORY IS CANCELLED... Winds have subsided below advisory criteria. Thus the wind advisory is not longer in effect. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:04 PM PDT, 11 hours 47 minutes earlier.
Area forecast discussion, Jun 4, 3:04 PM PDT, 11 hours 47 minutes before
Area Forecast Discussion National Weather Service Elko NV 304 PM PDT Thu Jun 4 2020 .SYNOPSIS... One more day of dry hot weather, although local thunderstorms will occur. A strong cold brings showers with embedded thunderstorms and much cooler temperatures this weekend. && .SHORT TERM...Tonight through Saturday night. Deformation axis along the northern Nevada border may spark isolated storms early this evening over the northwest corner. East central NV is another area for isolated storms where marginal instability exists. Mid level flow increases Friday as offshore SoCal closed low lifts north northeast. Deep layered mixing leads to gusty winds reaching 40 mph. Gusts do have the potential to reach wind advisory criteria but the confidence is too low. A thin ribbon of thunderstorms may form from northern Nevada and trailing back to west central part of the state. This aligns with weak convergence ahead of deepening Pacific trough and the SoCal circulation ejecting toward the lower Colorado River basin. The main front ahead of Pacific trough reaches the northwest corner Friday late afternoon, and sweeps eastward Saturday and reaches the eastern border by early evening. Humidity rises behind the front bringing showers with embedded thunderstorms, chance of showers and storms extends all the way to Tonopah. Extensive cloud cover and showers mean much cooler temperatures with highs in the lower 70s, but would not be surprised if the highs were lower if widespread showers should cool the air mass. .LONG TERM...Saturday night through next Thursday Synoptic Overview: Overnight Saturday, a cut-off low moves ashore over Oregon and Washington, tracking eastward. This is when the cold front swings through to bring us cold air, some winds, and light rain/snow showers. Currently, it looks like rain should be the precipitation type in the valleys on Sunday, while mountains may receive a very small accumulation of snow. While this frontal boundary is out of the area on Monday morning, a light shower or two may linger behind it. If that turns out to be the case, that may mean light snow showers for the valleys in northeastern NV. The trough is expected to push out of our region late Monday/Tuesday morning, allowing for a weak ridge to build in. This should keep weather conditions quiet through Thursday morning as the ridge amplifies just east of us. The next trough digs into the Pacific coast during the day Thursday, bringing a chance of some showers later that evening. Confidence: Confidence is fairly high with regards to the active nature of the pattern, as well as the short-lived break from it that is expected to follow. Confidence in precipitation totals is only medium right now, just because ensemble spreads are still larger than we would like a few days out. Sensible Weather: Precip: Widespread rain/snow showers linger in our region while the cold front passes through. At this time, how the precipitation type changes is a little fuzzy. Very early Sunday, valleys may see rain while higher elevations in the mountains see light snow. This should continue for the day, but come overnight Sunday into Monday morning, snow may make it to the valley floors but accumulations would be minimal, if any. Liquid precipitation totals look like they’ll total up somewhere between a tenth to one half of an inch. Winds: Expect gusty winds associated with the cold front on Sunday. For the rest of the week, daytime winds may be a little breezy, but should calm down during the overnight hours. Temperatures: Afternoon highs in the 40s and 50s on Sunday and Monday are well below the climatological norm of 70s and 80s. Overnight lows may reach freezing both nights. Temperatures begin to rebound back into the 70s and 80s through the midweek, while overnight lows climb to the 40s and 50s. && .AVIATION... VFR prevails, although isolated convection may form in the mountains near KELY, but the probability is low for thunderstorms near Ely. Density altitudes remain high for one more day. && .FIRE WEATHER... Critical fire weather conditions develop ahead of a strong Pacific trough. With deep mixing and downward transport, gusty winds reaching 40 mph will be common, particularly zone 425. Combined with low humidity values, Red Flag warning conditions will be reached Friday afternoon. On Saturday, gusty winds occur ahead of a surface front but higher humidity values and lower daytime temperatures reduce fire hazards. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 9 PM PDT Friday for Eastern Elko County-White Pine and Northeast Nye Counties. && 88/84/88/88
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.